TheLupusSite.com banner

1 - 6 of 6 Posts

·
Registered
Joined
·
276 Posts
Discussion Starter #1
Hi Guys just thought I'd bring you up to speed!

On my previous thread I mentioned about having sore fingers etc... which I was putting down to the sun. Well what a horrible day I had yesterday:(
On Friday I woke to a bottom swollen lip, a few spots along the jaw line and an awful film across my tongue. I simply put this down to yet new symptoms to put up with. I did feel a little hot and dizzy but tried shrugging it off.

Anyhow things tuck a turn yesterday when I woke up. I had pain in my chest and it felt a little heavy. The few spots had turned into a rash across my chest, arms and back along with my lip and tongue being slightly swollen and I was really sweaty. I phoned the emergency doc and he saw me but refered me to A & E to be throughly checked out. They took bloods and put a canular in as they said it seems I was having a reaction to the plaquenil. They put a steroid through the canular to ease the reaction and monitored me for several hours.

It never rains but it pours!!!!:worried: I was told to stop the plaquenil straight away and that I needed to up the prednisolone to 40mg a day for the next 3 days and to get in touch with consultant on Monday to discuss what happens now about reducing them again. I'd just gone to 25mg from 30mg on Friday and now I'm on an higher dose than what I started?

My goodness nothing is ever straight forward:hehe: Feeling a little better today but the rash is getting a little worse and my top lip is a little swollen too.

If allergic to plaquenil is there an alternative the doc may recommend?

Right I'm off to rest but just wanted to let you know :)

Thanks for reading
Mrs M x
 

·
Registered
Joined
·
289 Posts
Hi Mrs M

So sorry to hear that you reacted badly to plaquenil.

I know that there are other anti malarials preparations that can be used, including:
chloroquine (Aralen) and quinacrine (Atabrine). Thus, it may be possible to find one that you can tolerate.

Take care.

Merle
 

·
Registered
Joined
·
7,800 Posts
Hi Mrs M,

Quinacrine is also called Mepacrine and that is an option. I know of at least one other member here who can't take plaquenil but does well on that.

Another option depending on the severity of your symptoms might be a different disease modifying med like an immunosuppressant.

I'm sorry to hear you've had such a rotten weekend. I hope that the pred does the trick and you feel a lot better soon.

Katharine
 

·
Moderator
Joined
·
4,430 Posts
Oh dear Mrs M.... what a time you are having, sorry you are feeling so rough, there should be something else out there that will help medicine wise. Hope you are feeling brighter soon.
Claire X
 

·
The Other Illinois Tammy
Joined
·
1,193 Posts
I am so sorry that you are having a time of it. There are other meds that can be tried so hang in there they will get it right. I hope that you feel better soon. Let us know how things are going with you please.
 

·
Registered
Joined
·
276 Posts
Discussion Starter #6
Once again a BIG thankyou for your kind words.

Your support is invaluable and you are simply one in a million;)

Am not feeling too great as I write due to the rash getting slightly worse on my chest and back. My top lips also swollen today and lumpy and within the last hour it's really throbbing. Anyway I'm gonna pop off and have my hot chocolate that hubby has just kindly made.

Will let you know how things progress.

Mrs M xx

Hope you are all having a much better day:)
 
1 - 6 of 6 Posts
Top